MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 32MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 32MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 06-3299
Medical Device Problem Codes Difficult to Insert (1316); Osseointegration Problem (3003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device evaluation is under review.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip.It was reported that after implantation, the femoral head was loose on the eon stem (to the degree where virtually no force was needed to manually remove the head).Head was tested on all the neck trials in the tray, and behaved the same way.A ceramic head was opened and locked on the stem with no issue.Procedure was complete successfully with a delay of approximately 2-3 minutes.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that it was in undamaged condition.Dimensional inspection: an operator on the bbs machining team conducted a visual and dimensional inspection of the returned part using the production released igs.A review of the gauges used for this inspection confirmed them all to be within calibration.All machined features were found to be within specified tolerances and conformed to the requirements outlined in the igs.No anomalies, irregularities, or damage were observed.Functional inspection: a functional inspection was performed by assembling the returned part with a c-taper stem.The head was able to lock onto the trunnion of the stem without issue.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that after implantation, the femoral head was loose on the eon stem (to the degree where virtually no force was needed to manually remove the head).Head was tested on all the neck trials in the tray, and behaved the same way.The event was reviewed by the stryker mahwah bbs team which indicated the following: "investigation: following receipt of the complaint, a formal investigation was initiated by the stryker mahwah bbs team.A review of the manufacturing records showed that the part had passed all required manufacturing and inspection steps in accordance with the inspection guide sheet (igs).The product was machined with no product impacting nonconformances or quarantine events were recorded for this part or the overall lot.The lot originally consisted of twelve pieces, with one part scrapped during the polishing process for workmanship.The femoral head underwent stryker¿s standard decontamination.An operator on the bbs machining team conducted a visual and dimensional inspection of the returned part using the production released igs.A review of the gauges used for this inspection confirmed them all to be within calibration.All machined features were found to be within specified tolerances and conformed to the requirements outlined in the igs.No anomalies, irregularities, or damage were observed.Conclusion: in summary, the investigation into the completed manufacturing router and reinspection activity confirmed that the returned complaint part from catalog number 06-3299, lot a56lwe met all visual and dimensional requirements and followed the approved manufacturing process.As a result, this complaint is confirmed not to be manufacturing related." a functional inspection was also performed by assembling the returned part with a c-taper stem.The head was able to lock onto the trunnion of the stem without issue.Additionally, it should be noted that the following warning is stated in the "warnings" section of the ifu that was packaged with the device at the time of manufacture, "at time of assembly, machined taper surfaces must be clean and dry to ensure proper seating and assembly security.[.] c-taper heads must only be used with those howmedica osteonics stems which have a c-taper trunnion and are labeled accordingly.Both the 32mm and 36mm, -5mm neck femoral bearing heads must be used only with howmedica osteonics stems of size #9 or greater, with neck lengths of at least 35mm or with the head/neck stems with catalog suffixes of -0935 or greater.A 28mm, -3mm neck femoral bearing head must be used only with howmedica osteonics stems of size #7 or greater, with neck lengths of at least 30mm or with the head/neck stems with catalog suffixes of -0735 or greater.Use with stems other than those specified may severely limit range of motion, result in improper seating of the head or articular surface deformation.Improper use will negate the responsibility of howmedica osteonics corp.For the resultant mechanical performance of the device." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
C-TAPER COCR LFIT HEAD 32MM/-5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22078118
Report Number0002249697-2025-00538
Device Sequence Number21008058
Product Code LPH
UDI-Device Identifier07613327016338
UDI-Public07613327016338
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number06-3299
Device Lot NumberA56LWE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale